Have Medical Questions? Ask a Doctor Online!
Hello, my name is DrPauline and I am happy to help with your question today.
Nausea with antibiotics is very common and is not usually considered an allergy unless there is rash or swelling too.
It can be unpleasant however you and your doctor need to consider the balance of the side effects (nausea and headache) against the benefit of treating the infection.
In some cases if you feel very unwell then your doctor may add in something for nausea, or may decide to change the antibiotic completely.
You should ensure that you are drinking plenty of fluids and can take simple tylenol to see if this helps the headache.
Have you had any fever?
Hello, sorry for the delay in replying.
With the loss of appetite...what are you eating each day?
Have you had any blood work done...do you know what your hemoglobin is?
How are your bowels..are they normal?
what other medication are you on?
was this simply a localised boil?
Thanks for the extra information. It is very useful. Bactrim can have an impact on bloodwork, so with the fatigue then you should have repeat full blood count and I would also check your thyroid function if it has not been done for some time.
It is important to keep an eye out for fevers and shivers which might indicate a systemic infection however it does not sound like that yet. Also if you do start having very loose stools then provide your doctor with stool samples to check.
Do ensure that you are using extra precautions if you are sexually active. Evidence for interaction with antibiotics and birth control pills is a bit uncertain but better to be absolutely sure.
Hopefully this should start to pass as you finish the course of the antibiotic, given that your lymph nodes were up then do try and finish the course. Use crushed ice and ice pops as well as your carbonated drinks to keep your fluid limits up.
Sorry for the delay in getting back to you. You need to ensure excellent hand hygeine with each patient, and try to continue with your healthy eating. Multivitamin should include moderate dose of vitamin C and zinc.
You also need regular blood tests to keep an eye on your blood work.
Why have you been prescribed florinef?
with your medication, especially lithium then ideally you need minimum of annual bloods, including lithium levels so you should check that your insurance covers this. Your local doctor can certainly order tests even if they need to ring for advice on interpretation of results.
Then you should get extra check if you experience period of fatigue or feeling unwell.